MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0210
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coil lps and a non-penumbra microcatheter.During the procedure, a ruby coil lp was kinked while loading into the micro-catheter.Therefore, the ruby coil lp was removed.The procedure was completed using new coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device was received on 4/21/2021 for this event.However, investigation revealed that the incorrect device was received instead of the device related to this complaint.Multiple attempts were made to obtain the actual complaint device from the hospital; however, were unsuccessful.Therefore, without the return of the device, the root cause of the problem cannot be determined.Based on this information, corrections were made to: 1.Section d.Box 10: device available for evaluation? (do not send to fda).2.Section d.Box 10: returned to manufacturer on (mm/dd/yyyy).3.Section h.Box 3: device returned to manufacturer? 4.Section h.Box 6: results code 1.5.Section h.Box 6: conclusions code 1.Additional information was added to: 1.Section h.Box 6.Method code 1 & method code 2.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11787275
Report Number3005168196-2021-00975
Device Sequence Number11674154
Product Code HCG
UDI-Device Identifier00815948021761
UDI-Public00815948021761
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberRBYLP0210
Device Catalogue NumberRBYLP0210
Device Lot NumberF98856
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight68
Date Report Sent to FDA01/01/2005